MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X4; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X4; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0304
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was found stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.Complaint conclusion: as reported by the field, during a coil embolization, a 3x4 orbit galaxy xtrasoft coil (640cx0304, 30606918) was being used as a second coil.The physician decided to pull it out for re-deployment after trying another size of coil first.During resheathing the coil, the introducer failed to be re-zipped.The physician decided to pull it out because the coil's size was not appropriate with aneurysm.The physician used a same like product.The procedure was successfully finished.There was no patient injury reported.A non-sterile og cmplx xtra soft coil 3x4 was received inside of a pouch.The hypotube has a kink at 40 inches from the proximal end.The introducer was noted to be kinked and open.The embolic coil was noted to be stretched.The re-zipping functionality was verified, and the zipper could not be advanced past the kink present on the introducer.A manufacturing record evaluation was performed for the finished device [30606918] number, and no non-conformances related to the reported complaint condition were identified.The device was returned to cerenovus for further evaluation.Upon arrival, the hypotube revealed two kinks at 40 inches from the proximal end.The introducer was noted to show evidence of use since was peeled and the zipper was not reaching the most proximal end, which indicates that the introducer had been un-zipped.Under microscopic magnification, the introducer was noted to be kinked and open.This damage prevented the introducer to be completely re-zipped during the functional test and could be related to the issue reported.Further microscopic inspection revealed that the embolic coil was stretched.This damage is not considered a contributing factor to the re-zipping issue encountered during the procedure, however, the exact timing of when this condition occurred could not be determined.A manufacturing record evaluation was performed, and no non-conformance was found during the review.It should be noted that product failure is multifactorial.The instructions for use do contain the following precaution: never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failures and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a coil embolization, a 3x4 orbit galaxy xtrasoft coil (640cx0304, 30606918) was being used as a second coil.The physician decided to pull it out for re-deployment after trying another size of coil first.During resheathing the coil, the introducer failed to be re-zipped.The physician decided to pull it out because the coil's size was not appropriate with aneurysm.The physician used a same like product.The procedure was successfully finished.There was no patient injury reported.Based on the analysis of the device received, the embolic coil was noted to be stretched.

Brand Name
OG CMPLX XTRASOFT COIL 3X4
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13659816
Report Number3008114965-2022-00164
Device Sequence Number20157367
Product Code KRD
UDI-Device Identifier10886704030584
UDI-Public10886704030584
Combination Product (Y/N)N
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number640CX0304
Device Catalogue Number640CX0304
Device Lot Number30606918
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2022
Initial Report FDA Received Date03/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown